Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2001, 6:16 PM EDT for Seneca County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2001, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 21, 2001, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 212216 SVRCLE SVRCLE OHC147-212300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 616 PM EDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SENECA COUNTY IN OHIO... * UNTIL 700 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF TIFFIN...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TIFFIN BLOOMVILLE HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE POSSIBLE FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ SEM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:00 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 21, 2:00 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 200 PM EDT SAT JUL 21 2001 ETA/NGM BOTH VERY CLOSE ON SOLUTION OF UPR LVL FEATURES THRU 48 HRS. UPR LVL RDG TX TO UPR MD WST BEING HAMMERED DOWN BY SUCCESION OF WK S/W MOVG E THRU FLOW ACRS NRN U.S. RDG LAYS OVR INTO LWR LKS AFT 24 HRS W/ NR ZNL FLOW ACRS NRN TIER OF STATES TO NEW ENG. SFC SYSTEMS ON A WHOLE BETWEEN NGM AND ETA A BIT CONFUSING BUT OF MAJOR CONCERN TO THIS CWA...SFC RDG OVR AREA SHOWS A GENERAL SLOW WEAKENING WITH DIURNAL TENDENCIES STILL VISIBLE...STRENGTHENING AM AND WKNG PM. THE FARTHER OUT THE LESS PROTECTION WE CAN EXPECT FROM THIS RDG. ETA/NGM MDLS DO DIFFER WITH PVA FCST WITH ETA THE MORE AGGRESSIVE UNTIL 48 HRS. OMEGA PROGS SEEM TO JUMP ALL OVR THE PLACE BUT BOTH MDLS DO WANT TO INDCT SOME UVV TNGT. THIS SEEMS TO COINCIDE WITH A MEAN RH MX THAT MOVES ACRS AREA TNGT. DON'T SEE HOW I CAN AVOID PUTTING AT LEAST A LOW CHC POP INTO THE FCST FOR TNGT. ACTVTY CURRENTLY SRN AND SE MI INTO XTRM NW PRTN OF CWA LKLY TO CONT THAT AREA THRU MUCH OF AFTN BUT NOT LKLY TOO FAR INTO EVE. OVR WRN PTN WUD PUT A FAIRLY HI CHC POP IN FOR RMNDR OF AFTN AND A LWR CHC POP FOR ERLY TNGT BUT SINCE BOTH CHC POPS WL JUST INDCT SCT TSTMS MNLY ERLY AND STICK WITH THE LWR POP FOR TNGT. AS A BUFFER WILL GO WITH A WDLY SCT TSTM (20%) POP FOR CNTRL PARTS...MNLY ERLY. ERN SXNS WL MAKE NO MENTION OF PCPN TNGT. WL KEEP A DRY FCST ACRS CWA FOR SUN AND SUN NGT THE BRING BACK SMALL CHC POPS MON AFTN W AND CNTRL. BTR CHC POPS FOR MON NGT ACRS CWA. TMP GUID LOOKS PRETTY GOOD SON WON'T STRAY TOO FAR...IF ANYTHING MAY TRY TO WARM JUST A TAD. .CLE... OH...NONE. PA..%.NONE. VRCEK
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.